Alert archive / California / Wind Advisories in 2014
Wind Advisory 84, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 12, 2014, 12:48 AM PST. It took effect at Dec 12, 2014, 1:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2014, 12:48 AM PST (08:48 UTC)
- In effect from
- Dec 12, 2014, 1:00 AM PST
- Expired
- Dec 12, 2014, 5:09 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
099 WWUS76 KLOX 120848 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1248 AM PST FRI DEC 12 2014 ...STRONG AND DAMAGING SOUTHERLY WINDS EXPECTED THROUGH EARLY THIS MORNING THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTY AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEYS. ...GUSTY SOUTHERLY WINDS EXPECTED ACROSS MOST OTHER AREAS OF SOUTHWESTERN CALIFORNIA THROUGH THIS MORNING. .A VIGOROUS STORM SYSTEM WILL BRING WIDESPREAD STRONG WINDS TO THE AREA THROUGH EARLY THIS MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES AS WELL AS THE FOOTHILLS OF THE ANTELOPE VALLEY WHERE GUSTS UP TO 75 MPH ARE LIKELY. FOR MOST OTHER COASTAL AND VALLEY AREAS...SOUTHERLY WINDS GUSTING BETWEEN 35 AND 55 MPH CAN BE EXPECTED THROUGH EARLY THIS MORNING. CAZ051-052-121400- /O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/ /O.NEW.KLOX.WI.Y.0084.141212T0900Z-141212T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. * WINDS...AREAS OF SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL CONTINUE EARLY THIS MORNING...BEFORE DIMINISHING TOWARDS SUNRISE. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ037-038-121400- /O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/ /O.EXB.KLOX.WI.Y.0083.141212T0900Z-141212T1400Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO...CUYAMA 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. * WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL CONTINUE EARLY THIS MORNING BEFORE DIMINISHING TOWARDS SUNRISE. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ036-121400- /O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/ /O.EXB.KLOX.WI.Y.0083.141212T0900Z-141212T1400Z/ SANTA YNEZ VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. * WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...WINDS WILL CONTINUE EARLY THIS MORNING BEFORE DIMINISHING TOWARDS SUNRISE. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ034-035-121000- /O.EXP.KLOX.HW.W.0010.000000T0000Z-141212T0900Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- INCLUDING THE CITIES OF...SAN LUIS OBISPO...PISMO BEACH... MORRO BAY...CAMBRIA...SAN SIMEON...SANTA MARIA...LOMPOC... VANDENBERG 1248 AM PST FRI DEC 12 2014 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE STRONG SOUTHERLY WINDS HAVE DIMINISHED...AND STRONG WINDS ARE NO LONGER EXPECTED. $$ CAZ053-054-059-121500- /O.CON.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...LANCASTER...PALMDALE 1248 AM PST FRI DEC 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WINDS...AREAS OF SOUTH WINDS INCREASING TO 35 TO 50 MPH WITH DAMAGING GUSTS UP TO 75 MPH. STRONG WINDS WILL ALSO AFFECT THE ADJACENT FOOTHILLS OF THE SAN GABRIEL MOUNTAINS WITH A MOUNTAIN WAVE AFFECT. * TIMING...WINDS WILL PEAK EARLY THIS MORNING. * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. THE STRONG SOUTHERLY WINDS WILL BRING DANGEROUS DRIVING CONDITIONS TO A LARGE PORTION OF INTERSTATE 5 TONIGHT FROM CASTAIC TO THE GRAPEVINE. DANGEROUS DRIVING CONDITIONS ARE ALSO EXPECTED ACROSS HIGHWAY 138 ALONG THE ANTELOPE VALLEY FOOTHILLS ADJACENT TO THE SAN GABRIEL MOUNTAIN RANGE...INCLUDING THE CITIES OF LITTLEROCK... PEARBLOSSOM AND VALYERMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ046-121500- /O.CON.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 1248 AM PST FRI DEC 12 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WINDS...AREAS OF SOUTH WINDS 30 TO 45 MPH WITH DAMAGING GUSTS UP TO 70 MPH. * TIMING...WINDS WILL PEAK EARLY THIS MORNING. * IMPACTS...WINDS THIS STRONG MAY DOWN TREES AND POWER LINES... AND CAUSE PROPERTY DAMAGE. DANGEROUS DRIVING CONDITIONS ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ040-044-045-121600- /O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS. * TIMING...WINDS WILL PEAK EARLY THIS MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ041-087-088-547-548-121600- /O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH...AVALON...SANTA CLARITA...NEWHALL... VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY...PASADENA...SAN GABRIEL...POMONA 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WINDS...SOUTHEAST TO SOUTH WINDS 20 TO 35 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS. * TIMING...WINDS WILL PEAK EARLY THIS MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-121200- /O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 1248 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WINDS...SOUTHEAST TO SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS UP TO 60 MPH IN THE FOOTHILLS. * TIMING...WINDS ARE CURRENTLY PEAKING AND WILL DIMINISH TOWARDS SUNRISE. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ RAT
1 follow-up statement
486 WWUS76 KLOX 121309 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 509 AM PST FRI DEC 12 2014 ...GUSTY WINDS TO CONTINUE ACROSS PARTS OF LOS ANGELES COUNTY THROUGH MID-MORNING... .GUSTY SOUTHERLY WINDS HAVE DIMINISHED IN INTENSITY AND AREAL COVERAGE. ADVISORY-LEVEL WINDS (GUSTS 35 TO 50 MPH) WILL CONTINUE ACROSS PARTS OF LOS ANGELES COUNTY THROUGH MID-MORNING. CAZ054-059-121600- /O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/ /O.EXA.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...WINDS WILL BEGIN TO DIMINISH BY MID-MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-121600- /O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/ /O.EXA.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. ISOLATED GUSTS TO 60 MPH. * TIMING...WINDS WILL DIMINISH BY MID-MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-121415- /O.CAN.KLOX.HW.W.0010.000000T0000Z-141212T1500Z/ VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 509 AM PST FRI DEC 12 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE NO LONGER EXPECTED. $$ CAZ040-041-044-045-087-547-121415- /O.CAN.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- CATALINA ISLAND-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...AVALON...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED. $$ CAZ036>038-121415- /O.CAN.KLOX.WI.Y.0083.000000T0000Z-141212T1400Z/ SANTA YNEZ VALLEY-SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- CUYAMA VALLEY- INCLUDING THE CITIES OF...SANTA YNEZ...SOLVANG...PASO ROBLES... ATASCADERO...CUYAMA 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED. $$ CAZ051-052-121415- /O.CAN.KLOX.WI.Y.0084.000000T0000Z-141212T1400Z/ SAN LUIS OBISPO COUNTY MOUNTAINS-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. STRONG WINDS ARE NO LONGER EXPECTED. $$ CAZ548-121600- /O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ LOS ANGELES COUNTY SAN GABRIEL VALLEY- INCLUDING THE CITIES OF...PASADENA...SAN GABRIEL...POMONA 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...WINDS WILL DIMINISH BY MID-MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-121600- /O.CON.KLOX.WI.Y.0083.000000T0000Z-141212T1600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 509 AM PST FRI DEC 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * TIMING...WINDS WILL DIMINISH BY MID-MORNING. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES AND VEHICLES TOWING TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 10:55 PM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Dec 11, 10:55 PM PST, 1 hour 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1055 PM PST THU DEC 11 2014 ...UPDATED AVIATION AND MARINE DISCUSSIONS... .SYNOPSIS... A STRONG FRONTAL SYSTEM WILL BRING SIGNIFICANT RAINFALL AND WINDY CONDITIONS TO MUCH OF THE AREA TODAY THROUGH FRIDAY...WITH THE STEADIEST RAIN EXPECTED TONIGHT. ISOLATED THUNDERSTORMS AND HIGH ELEVATION SNOW WILL BE POSSIBLE AS WELL. AFTER A LULL OVER THE WEEKEND...ANOTHER STORM SYSTEM WILL BRING WET AND UNSETTLED WEATHER FOR THE FIRST HALF OF NEXT WEEK. && .SHORT TERM (TODAY-SUN)... AT THIS TIME EVERYTHING IS ON TRACK...THE WARM FRONTAL RAIN SEEMS TO BE HOLDING OFF ESPECIALLY OVER THE FLATTER TERRAIN. THE MAIN RAIN BAND IS JUST TO THE WEST OF THE NW TIP OF SLO COUNTY. RADAR SHOWS SEVERAL NICE ENHANCED BANDS OF RAIN EMBEDDED IN THE FRONT. 00Z MDLS ARE CONSISTENT AND SHOW THE FRONT REACHING NW SLO COUNTY AT 8PM...WESTERN SBA COUNTY AT 11 PM...THE SBA/VTA BORDER AT 2 AM...IT THEN ACCELERATES AND IS FCST TO REACH DOWNTOWN L.A. AT 600 AM. PEAK RAINFALL RATES WILL OCCUR FOR 2 TO 3 HOURS NORTH OF POINT CONCEPTION AND 1 TO 2 HOURS SOUTH OF POINT CONCEPTION. PEAK RAIN FALL RATES WILL BE BETWEEN .75 TO 1.00 INCHES PER HOUR. ANY TSTMS THAT DEVELOP IN THE FRONTAL BAND WILL PRODUCE GREATER THAN 1 INCH PER HOUR RATES. PRECIP TOTALS LOOK GOOD...ALTHOUGH WOULD NOT BE SURPRISED TO SEE THE SANTA YNEZ RANGE WITH SOME 4 TO 6 INCH AMOUNTS. WINDS ARE THE EXTRA ADDED BIG DEAL WITH THIS SYSTEM AND HIGH WIND WARNINGS NOW COVER THE ENTIRE AREA NORTH OF POINT CONCEPTION AND WITH 00Z NAM SHOWING 60 MPH WINDS JUST OFF THE SFC COMING UP ALONG WITH THE FRONT JUST ABOUT ANYWHERE YOU GO IN SLO OR SBA COUNTY THERE WILL BE 60 MPH WIND GUSTS. THE WINDS WILL BE VERY STRONG ABOVE 5000 FEET WITH WIND GUSTS 75 MPH OR HIGHER. THE WINDS WILL QUICKLY SUBSIDE AFTER THE FRONT PASSES. FROM PREVIOUS DISCUSSION BEHIND THE FRONT...A COLD AND UNSTABLE AIR MASS WILL GENERATE PLENTY OF SHOWERY PRECIPITATION THROUGH FRIDAY NIGHT. RAINFALL AMOUNTS THROUGH FRIDAY EVENING ARE STILL ON TRACK...WITH 1-2 INCHES FOR COASTAL/VALLEY AREAS AND 2-4 INCHES IN THE FOOTHILLS AND MOUNTAINS. THE HEAVIEST RAIN WILL OCCUR RIGHT ALONG THE COLD FRONT WITH HOURLY RATES BETWEEN 0.50 AND 1.00 INCHES. WITH THE SHOWERY ACTIVITY BEHIND THE FRONT...HOURLY AMOUNTS AROUND 0.50 INCHES WILL CONTINUE TO BE LIKELY THROUGH FRIDAY. SO...BURN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING AND MUD/DEBRIS FLOWS...AND A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE RECENT BURN AREAS FROM MIDNIGHT FRIDAY THROUGH FRIDAY EVENING. DUE TO SIGNIFICANT LIFT ALONG THE COLD FRONT...THERE WILL BE THE POSSIBILITY OF STRONG THUNDERSTORMS IN ASSOCIATION WITH THE COLD FRONT. DUE TO GOOD VERTICAL SHEAR...SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING STRONG WIND GUSTS...INTENSE RAINFALL AND THE POSSIBILITY OF WATERSPOUTS/FUNNEL CLOUDS/WEAK TORNADOES. BEHIND THE FRONT...THE COLD AND UNSTABLE AIR MASS WILL CONTINUE TO RESULT IN THE POSSIBILITY OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. SEE LAXSPSLOX FOR DETAILS ABOUT THE POSSIBLE SEVERE THUNDERSTORM THREAT WITH THE COLD FRONT. AS FOR WINDS...WITH A TIGHTENING SURFACE PRESSURE GRADIENT AND STRONG LOWER LEVEL WINDS (50-60 KNOTS AT 850 MB)...STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE ALONG AND AHEAD OF THE FRONT. WILL EXPECT WARNING LEVEL GUSTS (60-75 MPH) ACROSS ALL MOUNTAIN ZONES... THE ANTELOPE VALLEY AS WELL AS THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. ELSEWHERE ACROSS THE COASTS AND VALLEYS THERE WILL LIKELY BE STRONG ADVISORY-LEVEL WINDS (GUSTS 40-55 MPH) AND ADVISORIES WILL BE IN EFFECT FOR THOSE AREAS THROUGH EARLY FRIDAY MORNING. ON SATURDAY...OTHER THAN A LINGERING SHOWER THREAT OVER THE MOUNTAINS IN THE MORNING...DRY CONDITIONS WILL BE EXPECTED. WITH SOME SUNSHINE...AFTERNOON TEMPERATURES WILL BE A LITTLE WARMER. THE DRY CONDITIONS WILL CONTINUE ON SUNDAY...WITH AFTERNOON TEMPERATURES INCHING UP A BIT HIGHER STILL. .LONG TERM (MON-THU)... FOR THE EXTENDED...MODELS ARE IN GOOD SYNOPTIC AGREEMENT THROUGH THE PERIOD. FOR MONDAY THROUGH WEDNESDAY...A COUPLE OF STORM SYSTEMS WILL MOVE ACROSS THE AREA...BRINGING ANOTHER THREAT OF RAINFALL TO THE AREA. FORTUNATELY...MODELS INDICATE THIS RAINFALL THREAT NEXT WEEK WILL NOT BE ANYWHERE NEAR AS INTENSE AS TONIGHT/FRIDAY...BUT STILL A BENEFICIAL AMOUNT. BY THURSDAY...AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA. SO...DRY AND WARMER CONDITIONS WILL BE EXPECTED. && .AVIATION...12/0550Z. AT 0520Z...THERE WAS NO MARINE INVERSION AT KLAX. LOW CONFIDENCE IN THE 06Z TAFS MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF IFR/MVFR CONDITIONS TONIGHT AND FRI AT ALL THE AIRFIELDS...ALONG WITH STRONG AND GUSTY SE TO S WINDS TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS THRU THE AREA FROM NW TO SE TONIGHT AND EARLY FRI. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU SWRN CA. VFR CONDITIONS ARE EXPECTED FOR MOST OF THE AIRFIELDS FRI EVENING. KLAX...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT THE AIRFIELD ALTHO THERE IS A 30-40 PERCENT CHANCE OF IFR CIGS AT TIMES LATER TONIGHT INTO EARLY FRI. THERE WILL ALSO BE STRONG AND GUSTY SE WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING AND LINGERING THRU LATE FRI NIGHT. KBUR...LOW CONFIDENCE IN THE 00Z TAF MAINLY DUE TO TIMING BETWEEN FLIGHT CATS WHICH WILL BE SPORADIC THRU THE PERIOD. HOWEVER...THERE IS HI CONFIDENCE OF IFR/MVFR CONDITIONS FOR MOST OF THE TAF PERIOD AT THE AIRFIELD. THERE WILL ALSO BE STRONG AND GUSTY SE TO S WINDS AS HIGH AS 35 KT TONIGHT INTO FRI MORNING...ALTHO THE STRONG WINDS WILL DIMINISH QUICKLY BEHIND A VIGOROUS COLD FRONT WHICH WILL PASS BY THE AIRFIELD EARLY FRI MORNING. THE TIMING OF THE INCREASE AND DECREASE OF THE STRONG WINDS MAY BE OFF PLUS/MINUS AN HOUR OR TWO AND WILL DEPEND ON THE SPEED OF THE FRONT AS IT PASSES THRU THE AREA. VFR CIGS ARE EXPECTED AFT ABOUT 03Z FRI EVENING. && .MARINE...11/900 PM PST... SWELLS WILL FURTHER INCREASE TONIGHT ACROSS THE REGION AND REMAIN HIGH INTO THE WEEKEND. GALE WARNINGS ARE IN EFFECT FOR MOST OF THE COASTAL WATERS THOUGH LATE TONIGHT AS A VIGOROUS COLD FRONT PASSES THRU THE AREA. WHEN WINDS DIMINISH ON FRIDAY AN ADVISORY FOR HAZARDOUS SEAS WILL STILL BE NEEDED INTO SATURDAY FOR THE LARGE SWELLS. THERE IS A POSSIBILITY OF THUNDERSTORMS WITH FAVORABLE CONDITIONS FOR WATERSPOUTS TONIGHT THROUGH LATE FRIDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RAT/RORKE AVIATION...SIRARD MARINE...SIRARD SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 11, 8:35 AM PST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 835 AM PST THU DEC 11 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-121400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 835 AM PST THU DEC 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES TODAY AND TONIGHT. A COLD FRONT WILL BRING HEAVY RAIN...STRONG WINDS A SLIGHT CHANCE OF THUNDERSTORMS AND POSSIBLE FLOODING TO THE AREA THIS EVENING AND OVERNIGHT. SNOW WILL ACCUMULATE ABOVE 6000 FEET IN VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS EVENING. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL AFFECT THE AREA BEACHES THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL AFFECT ALL AREAS AND THE WATERS FRIDAY. MORE RAIN...ALTHOUGH LESS INTENSE...IS SLATED FOR EARLY NEXT WEEK. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 11, 11:32 PM PST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1132 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND DMG ALTADENA 34.19N 118.14W
12/11/2014 LOS ANGELES CA LAW ENFORCEMENT
AT 1123 PM IN ALTADENA ON WB 134 A TREE STICKING OUT IN
INNER LANE. AND AT 210E/LOWELL AVE LARGE FREEWAY SIGN
BLOCKING SLOW LANE.
&&
SETOLocal storm report, Dec 11, 11:44 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1144 PM PST THU DEC 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM FLASH FLOOD SANTA MARIA 34.94N 120.44W
12/11/2014 SANTA BARBARA CA LAW ENFORCEMENT
AT 1126 PM ROADWAY FLOODING IN SANTA MARIA AT ORCUTT RD/
HOBBS LN. VEHICLE IN ROADWAY AND MAY BE OCCUPIED.
&&
SETOLocal storm report, Dec 12, 12:17 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1217 AM PST FRI DEC 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND DMG SANTA BARBARA 34.43N 119.72W
12/11/2014 SANTA BARBARA CA LAW ENFORCEMENT
AT 1143 IN SANTA BARBARA ON BUTTERFLY LN AND HILL ROAD A
DOWN EDISON POLE AND CORDS.
&&
SETOLocal storm report, Dec 12, 12:18 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1218 AM PST FRI DEC 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 5 N GOLETA 34.51N 119.82W
12/12/2014 M1.68 INCH SANTA BARBARA CA MESONET
1.68 INCHES OF RAINFALL IN 30 MINUTES AT SAN MARCOS PASS.
1.92 INCHES IN ONE HOUR.
&&
HALLLocal storm report, Dec 12, 12:19 AM PST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1219 AM PST FRI DEC 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND DMG SANTA BARBARA 34.43N 119.72W
12/11/2014 SANTA BARBARA CA LAW ENFORCEMENT
AT 1131 IN SANTA BARBARA A LARGE TREE BLOCKING S
PATTERSON AVE OFF RAMP TO US 101.
&&
SETOLocal storm report, Dec 12, 12:39 AM PST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
1239 AM PST FRI DEC 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM NON-TSTM WND DMG SANTA BARBARA 34.43N 119.72W
12/11/2014 SANTA BARBARA CA LAW ENFORCEMENT
AT 1229 AM IN SANTA BAARBARA AT 145 WALNUT LANE LARGE
BRANCH BLOCKING LANES.
&&
SETOThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:04 PM PST | Special Marine Warning | LOX | 56 min | |
| Dec 11, 9:06 PM PST | Areal Flood Advisory | LOX | 6 hr | |
| Dec 11, 9:38 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 6 hr |
| Dec 11, 10:03 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 59 hr | |
| Dec 11, 10:17 PM PST | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 118 min |
| Dec 11, 10:32 PM PST | Special Marine Warning | LOX | 58 min | |
| Dec 11, 11:04 PM PST | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 86 min |
| Dec 11, 11:36 PM PST | Special Marine Warning | LOX | 54 min | |
| Dec 12, 12:12 AM PST | Flash Flood Warning | LOX | Santa Barbara | 2 hr |
| Dec 12, 12:33 AM PST | Special Marine Warning | LOX | 57 min | |
| Dec 12, 12:56 AM PST | Flash Flood Warning | LOX | Ventura | 9 hr |
| Dec 12, 1:04 AM PST | Areal Flood Advisory | LOX | 3 hr | |
| Dec 12, 1:38 AM PST | Flash Flood Warning | LOX | Ventura | 112 min |
| Dec 12, 2:05 AM PST | Special Marine Warning | LOX | 40 min | |
| Dec 12, 2:40 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 3 hr |
| Dec 12, 2:57 AM PST | Special Marine Warning | LOX | 93 min | |
| Dec 12, 3:38 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Dec 12, 3:58 AM PST | Special Weather Statement | LOX | Los Angeles | 47 min |
| Dec 12, 4:02 AM PST | Areal Flood Advisory | LOX | 3 hr | |
| Dec 12, 4:06 AM PST | Areal Flood Advisory | LOX | 114 min | |
| Dec 12, 6:48 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 6:58 AM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Dec 12, 7:22 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 8:19 AM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Dec 12, 8:29 AM PST | Winter Weather Advisory | LOX | 14 hr | |
| Dec 12, 3:31 PM PST | Areal Flood Advisory | LOX | Los Angeles | 119 min |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.